Doctors Lounge - Urology AnswersBack to Urology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/13/2017.
Forum Name: Urinary tract infections
Question: It's gone on to long
|angela97 - Sun May 09, 2004 9:08 pm|
I am a 21 year old female and i have been getting urinary tract infectons for about 7or 8 years now, in the beggining they weren't to bad, and i would get like 2 a year.
For the last two years i've been getting them more often,especially the last 6 months I get them at least 2 to 3 times a month.
The symptoms get worse every time,sometimes I have pains in my stomach so bad that they wake me up at night, I have frequent urination, with severe burning, tender areas in my stomach, and lately i've been feeling very weak and slow.
The last time I saw a doctor he said I had blood and protien in my urine and prescibed me a mild antibiotic, it worked for about a week and the symptoms started agin, he now has me on nitrofurantoin 50mg, i've been taking them for a week now and am having no improvment.
If you have any input as to what could be going on with me, it would be greatly appriciated, its hard to live like this any more, it's been going on to long now.
Thank you :(
|Dr. Russell M - Thu May 27, 2004 11:31 am|
I see that you're suffering from recurrent urinary tract infections. It would help if you were able to shed some more light into your sexual history. Urine culture is gold standard for diagnosis currently. Have you had it done? Was the initial 'mild' antibiotic that you had called bactrim?
|angela97 - Thu May 27, 2004 9:18 pm|
Thank you for replying to my message, I was starting to think nobody would.
To answer your question about the medication, the name of it was Nitrofurantoin, I was taking it four times a day for about a week and a half, but like I said it has no effect on me.
As far as my sexual history, I'm 21 now, I lost my virginity around the age of 15, right before my 16th birthday, I regularly saw a gyn, at the age of 19 I had an abortion, and I currently am not having sexual intercourse and have not for about 7 months now. I did recently have a pelvic exam, the doctor said he could see nothing wrong, except for the fact that i'am extremely tender more so than someone my age who is healthy should be, he did a culture and said it takes about 2weeks for the reults to come back, i'm waiting for those, he also did another urinealysis and said it still had blood and protien in it.
He wants me to take a urine sample to the hospital to have what I assume will be a urine culture done on it.
He is thinking there is a possibility I could have endometriosis, but if not, he has no idea what else could be causing this.
|Dr. Russell M - Fri May 28, 2004 12:23 pm|
I feel you should now wait for your culture reports. The bugs causing urinary infections have gained new grounds by being resistant to once-effective antibiotics, which could be one reason for your recurrence.
Sexual intercourse contributes to increased risk, as does use of a diaphragm and/or spermicide. Women who are elderly, pregnant, or have preexisting urinary tract structural abnormalities or obstruction carry a higher risk of infection.
|angela97 - Sun May 30, 2004 4:35 pm|
I will wait for my culture results before I worry, but do you think there is a possibility I could have endometriosis, and if so is this serious :?:
|Dr. Russell M - Mon May 31, 2004 12:29 pm|
Tenderness on pelvic examination will prompt me to think of endometriosis. All the more so, if the examination is done during menses. If the doctor can feel nodularities inside the vagina (at cul-de-sac, uterosacral ligament), that would add up to the diagnosis of endometriosis.
Most patients with endometriosis suffer pain during menses and sometimes during intercourse.
Laparoscopy is the primary diagnostic modality for endometriosis.
Hope this helps.
|angela97 - Wed Jun 09, 2004 2:30 pm|
Thank you, you have helped alot, I appreiciate you taking the time to do so. :)
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.